Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 219, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 16, 2007, 2:17 PM MDT for Conejos County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2007, 2:17 PM MDT (20:17 UTC)
- Expired
- Aug 16, 2007, 2:41 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Conejos County, CO
The radar
The Pueblo radar (KPUX), 207 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2507 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 162016 SVRPUB COC021-162115- /O.NEW.KPUB.SV.W.0219.070816T2017Z-070816T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 217 PM MDT THU AUG 16 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CONEJOS COUNTY IN SOUTH CENTRAL COLORADO... * UNTIL 315 PM MDT... * AT 216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED 3 MILES SOUTHEAST OF MANASSA...OR 22 MILES SOUTH OF ALAMOSA...AND WAS MOVING TOWARD THE NORTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... SANFORD. LA JARA. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3709 10599 3708 10579 3734 10575 3734 10603 $$
2 follow-up statements
000 WWUS55 KPUB 162028 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 228 PM MDT THU AUG 16 2007 COC021-162115- /O.CON.KPUB.SV.W.0219.000000T0000Z-070816T2115Z/ CONEJOS CO- 228 PM MDT THU AUG 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR EAST CENTRAL CONEJOS COUNTY... AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED NEAR MANASSA...OR 22 MILES SOUTH OF ALAMOSA...AND WAS MOVING TOWARD THE NORTH AT 5 MPH. LOCATIONS IMPACTED INCLUDE... MANASSA. ROMEO. SANFORD. LA JARA. BOUNTIFUL. LAT...LON 3709 10599 3708 10579 3734 10575 3734 10603 $$
000 WWUS55 KPUB 162041 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 241 PM MDT THU AUG 16 2007 COC021-162051- /O.CAN.KPUB.SV.W.0219.000000T0000Z-070816T2115Z/ CONEJOS CO- 241 PM MDT THU AUG 16 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST CENTRAL CONEJOS COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3709 10599 3708 10579 3734 10575 3734 10603 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:39 AM MDT, 10 hours 38 minutes earlier.
Area forecast discussion, Aug 16, 3:39 AM MDT, 10 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 339 AM MDT THU AUG 16 2007 .SHORT TERM... (TODAY AND TONIGHT) THE NAM HAS NOT BEEN DOING WELL WITH PCPN. THE 00Z AND NOW THE 06Z RUNS HAVE FAIRLY HIGH QPF VALUES ALONG THE WET AND SANGRE DE CRISTO MTS AT THIS TIME WHERE NO PCPN IS FALLING...AND HAS IGNORED THE PCPN THAT IS GOING ON OUT E. GFS HAD A BETTER HANDLE ON PCPN LOCATION. THE UPR RIDGE WL REMAIN OVR THE AREA TODAY AND TONIGHT ALONG WITH THE PLUME OF MSTR. LAPSE RATES ARE FORECAST TO BE AROUND 6C/KM OVR THE SERN PLAINS...WITH 7-8C/KM OVR THE REST OF THE AREA. BEST PCPN CHANCES SHOULD BE OVR AND NR THE MTS THIS AFTERNOON AND EVENING. WITH GENERALLY ISOLD CHANCES OVR THE SERN PLAINS. THE FLOW ALOFT LOOKS A LIGHTER TODAY AND SO STORMS WL PROBABLY BE SLOWER MOVING AND THUS COULD PRODUCE HEAVY RAIN. TONIGHT THE GFS SHOWS A MCS OVR THE CENTRAL MTS AND HAS HIGH QPF VALUES ASSOCIATED WITH THIS...WHILE THE NAM JUST SHOWS DECREASING PCPN CHANCES AS THE NIGHT WEARS ON. AT THIS POINT IT SEEMS THAT THE NAM IS PROBABLY THE BETTER CHOICE. TEMPS FOR TODAY...ESPECIALLY OVR THE SERN PLAINS...LOOK AS THOUGH THEY WL BE WARMER THAN THE CURRENT FORECAST...SO WL BUMP TEMPS UP A LITTLE. .LONG TERM... UPPER RIDGE BUILDS BACK INTO THE REGION FRIDAY AND SATURDAY WITH CONTINUED WARM TEMPERATURES. CONSOLATION IS THAT DEW POINT RECEDE JUST A BIT WHICH SHOULD TAKE SOME OF THE EDGE OFF. TROPICAL STORM ERIN LOOKS LIKE A NON-FACTOR FOR CWFA AS IT MOVES OFF ACROSS TEXAS AND THEN CURVES OFF TO OUR EAST. A MORE WESTERLY TRACK COULD REQUIRE ADJUSTMENTS FOR THE SOUTHEAST PLAINS. WESTERLY FLOW ALOFT ALTHOUGH WEAK SHOULD SUPPORT SOME DRYING AND...OF COURSE...WARM TEMPS AFTER FRIDAY. GFS AND NAM SHOW EMBEDDED SHORT WAVE COMING AROUND THE RIDGE ON FRIDAY WHICH SUPPORTS POPS BUT TRIED TO SHOW THE DRYING TREND AFTER THAT. BOOSTED TEMPS FOR THE WEEKEND AND MONDAY TO BETTER MATCH GUIDANCE. IT WILL BE INTERESTING TO SEE HOW NEXT WEEK TURNS OUT WITH RATHER STRONG UPPER LOW MOVING INTO NORTH WEST THEN ACROSS NORTHERN U.S. MODELS HAVE BEEN BOUNCING AROUND WITH THE STRENGTH AND SOUTHERN EXTENT OF THIS NEXT SYSTEM. STAYED IN LINE WITH CURRENT GRIDS SUGGESTING THAT WARM AND DRY WILL BE THE RULE ALTHOUGH SHOULD EXPECT THE DIURNAL CONVECTION TO PROVIDE THE NEED FOR ISOLATED POPS MOST DAYS. -FORTUNE- && .AVIATION... THIS AFTERNOON AND EVENING ISOLD TO SCT TSTMS WL HAVE THE POTENTIAL TO PRODUCE SOME HEAVY RAIN AND WIND GUSTS AROUND 40 KTS. IF HEAVY RAIN DEVELOPS THERE WL BE THE POTENTIAL FOR MVFR OR IFR CONDITIONS...MAINLY OVR AND NR THE MTS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 28/21
Hazardous weather outlook, Aug 16, 5:59 AM MDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 559 AM MDT THU AUG 16 2007 COZ058>089-093>099-171200- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 559 AM MDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER AND NEAR THE MOUNTAINS THIS AFTERNOON AND EVENING...WITH ISOLATED THUNDERSTORMS OVER THE SOUTHEAST PLAINS. THE MAIN THREATS FROM THUNDERSTORMS TODAY WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN AND WIND GUSTS AROUND 45 MPH. SOME OF THE STRONGER STORMS MAY ALSO PRODUCE HAIL AROUND ONE-HALF INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH SUNDAY WITH THE GREATER COVERAGE OVER AND NEAR THE MOUNTAINS. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN...WIND GUSTS 45 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING. ONE OR TWO STORMS COULD BRIEFLY BECOME STRONG PRODUCING HAIL TO NEAR DIME SIZE. THUNDERSTORMS WILL BE MORE ISOLATED IN COVERAGE FOR MONDAY THROUGH WEDNESDAY AS DRIER AIR MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Aug 16, 1:52 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
152 PM MDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM HAIL 4 SE ROSITA 38.05N 105.29W
08/16/2007 M1.00 INCH CUSTER CO TRAINED SPOTTER
&&
MNLocal storm report, Aug 16, 1:55 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
155 PM MDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL ROSITA 38.10N 105.33W
08/16/2007 M0.75 INCH CUSTER CO TRAINED SPOTTER
&&
MNLocal storm report, Aug 16, 2:10 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
210 PM MDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 1 NW ROSITA 38.11N 105.34W
08/16/2007 M0.88 INCH CUSTER CO PUBLIC
&&
MNThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 46 min |
| Aug 15, 7:11 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 64 min |
| Aug 15, 8:06 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 33 min |
| Aug 15, 9:06 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 54 min |
| Aug 15, 9:57 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 63 min |
| Aug 16, 1:47 PM MDT | Severe Thunderstorm Warning | PUB | Custer | 38 min |
| Aug 16, 5:08 PM MDT | Flash Flood Warning | PUB | Chaffee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.